Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 40, NWS Miami, FL

November 30, 2012

NWS Miami, FL issued this small craft advisory at Nov 30, 2012, 10:54 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2012, 10:54 AM EST (15:54 UTC)
Expired
Nov 30, 2012, 4:00 PM EST
In force
5 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WHUS72 KMFL 301554
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1054 AM EST FRI NOV 30 2012


AMZ630-650-651-670-671-302100-
/O.NEW.KMFL.SC.Y.0040.121130T1554Z-121130T2100Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
1054 AM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 


* WINDS AND WAVES: WINDS WILL REMAIN AROUND 20 KNOTS INTO THE
  AFTERNOON...THEN GRADUALLY DECREASE INTO THE 15 TO 20 KNOT RANGE
  THROUGH THE LATE AFTERNOON PERIOD. SEAS OF 5 TO 7 FEET WILL
  GRADUALLY SUBSIDE INTO THE 4 TO 6 FOOT RANGE LATER TODAY AND
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
759 
WHUS72 KMFL 302103
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EST FRI NOV 30 2012

AMZ630-650-651-670-671-302215-
/O.EXP.KMFL.SC.Y.0040.000000T0000Z-121130T2100Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
403 PM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED TO 15 TO 20 KNOTS AND SEAS HAVE SUBSIDED TO 4
TO 6 FEET...SO THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO
EXPIRE. 

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 7:45 AM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Nov 30, 7:45 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
745 AM EST FRI NOV 30 2012

.UPDATE...
MINOR ADJUSTMENTS TO THE MORNING FORECAST WERE MADE DUE TO THE
BAND OF LIGHT TO MODERATE SHOWERS SPREADING ASHORE FROM NORTH
MIAMI BEACH TO KENDALL. INSTANTANEOUS PRECIP RATES ESTIMATED FROM
RADAR INDICATE A FEW OF THESE SHOWERS WITHIN THIS BAND COULD BE
BRIEFLY HEAVY (1-2 INCHES PER HR). OTHERWISE...MAINLY LIGHT PASSING
SHOWERS WILL BE EXPECTED THROUGH THE MORNING COMMUTE TIME.
ELSEWHERE...MOSTLY QUIET CONDITIONS WILL BE ANTICIPATED UNDER
PARTLY TO MOSTLY CLOUDY SKIES WITH BREEZY CONDITIONS
TODAY...ESPECIALLY NEAR THE EAST COAST LOCATIONS. TEMPERATURES
THIS MORNING BETWEEN 7-8AM WERE RANGING FROM THE UPPER 50S ACROSS
GLADES TO AROUND 70 DEGREES FARTHER SOUTH AND EAST TOWARD THE EAST
COAST. THESE SHOULD CLIMB INTO THE 70-80 RANGE BY NOON
TODAY...THEN PEAK IN THE AFTERNOON IN THE UPPER 70S TO LOW ER 80S.
85/AG

&&

.PREV DISCUSSION... /ISSUED 625 AM EST FRI NOV 30 2012/

AVIATION...

MODERATE EAST TO NORTHEAST WINDS IN THE 15 TO 20 KNOT RANGE WILL
CONTINUE ACROSS THE ATLANTIC WATERS AND THE EAST COAST TERMINALS
TODAY. A STREAM OF SHOWERS LIKELY FROM A CLOUD STREAM FORMED OFF
THE GRAND BAHAMAS CONTINUES TO TRACK RIGHT OVER KMIA AND KTMB WITH
GUSTY WINDS TO NEAR 25 KNOTS POSSIBLE AND BRIEF MODERATE SHOWERS
WITH CEILINGS TO NEAR 2500 0R 3000 FEET AND VISIBILITIES REDUCED
TO ABOUT 4 MILES FROM TIME TO TIME. THIS TREND COULD CONTINUE
INTO AT LEAST MID MORNING. THE REMAINING EAST COAST TERMINALS
COULD HAVE PASSING SHOWERS FROM TIME TO TIME WITH BRIEF SUB-VFR
CONDITIONS. TERMINAL KAPF IS FORECAST TO HAVE ENE WINDS TO NEAR 15
KNOTS BY MID MORNING.

60

PREV DISCUSSION... /ISSUED 419 AM EST FRI NOV 30 2012/

.LITTLE PATTERN CHANGE ALL THE WAY THROUGH NEXT WEEK - CONTINUED
SEASONABLY WARM WITH A FEW SHOWERS FOCUSED EAST COAST...

DISCUSSION...GFS AND ECMWF MODELS ARE IN AGREEMENT IN KEEPING THE
WEATHER PATTERN UNCHANGED ACROSS SOUTH FL INTO NEXT WEEK. THE RESULT
WILL BE A CONTINUATION OF SEASONABLY WARM TEMPS ALONG WITH A FEW
SHOWERS, FOCUSED ALONG THE EAST COAST AS E-NE BREEZES LOOK TO
CONTINUE. HAVE GONE WITH SLIGHT CHANCE POPS EAST COAST THROUGH
NEXT WEEK AS LOW LEVEL MOISTURE LOOKS JUST HIGH ENOUGH THAT WE
CANNOT RULE OUT A FEW SHOWERS ANY GIVEN DAY OR NIGHT. TODAY INTO
EARLY THIS EVENING LOOKS MOSTLY CLOUDY AS MID LEVEL CLOUDS OVER
THE GULF MOVE IN...ALONG WITH AREAS OF LOWER STRATO CU MOVING
WESTWARD FROM THE ATLANTIC.

AN UPPER LEVEL TROUGH OVER THE DEEP SOUTH AND EASTERN GULF OF
MEXICO WILL MOVE EAST AND BE REPLACED BY A RIDGE BUILDING OVER
THE AREA THIS UPCOMING WEEKEND. THE MAIN RESULT OF THIS WILL BE
MORE SUNSHINE COMPARED TO TODAY, THOUGH STILL CANNOT RULE OUT A
FEW SHOWERS ON THE BREEZE ACROSS THE EAST COAST METRO.

THE OVERALL PATTERN LOOKS WARM...WITH THE NEXT COLD FRONT LATE
NEXT WORK WEEK LIKELY REMAINING NORTH OF THE AREA. IN FACT, ANY
COLD AIR WILL BE RETREATING NORTHWARD (TEMPORARILY) OVER THE NEXT
FEW DAYS...WITH 60S EXPECTED IN CHICAGO AND 50S EVEN INTO
MINNESOTA TO BEGIN DECEMBER!

NOTE THAT A HIGH RISK OF RIP CURRENTS CONTINUES ALONG THE ATLANTIC
BEACHES. THIS RISK WILL REMAIN INTO MUCH OF NEXT WEEK AS A BREEZY
ONSHORE WIND FLOW IS EXPECTED TO CONTINUE ALONG THE ATLANTIC
COAST.

CONTINUED THE COASTAL FLOOD STATEMENT FOR THE FT. LAUDERDALE BEACH
AREA WHERE A SMALL PORTION OF A1A HAS RECENTLY BEEN IMPACTED BY
SOME SEA WATER INUNDATION. THIS RISK SHOULD LESSEN TODAY AS TIDAL
LEVELS DECLINE.

MARINE...CONTINUED THE SMALL CRAFT ADVISORY THIS MORNING FOR THE
ATLANTIC WATERS, BISCAYNE BAY, AND OFFSHORE GULF WATERS FOR WINDS
OF AROUND 20 KT AND SEAS UP TO 7 FT IN THE GULF STREAM. WINDS/SEAS
ARE FORECAST TO RELAX JUST SLIGHTLY THIS AFTERNOON. HOWEVER, A
BREEZY E-NE WIND FLOW LOOKS TO CONTINUE THROUGH NEXT WEEK,
PREVAILING AT 15-20 KT.

FIRE WEATHER...MIN RH'S WILL REMAIN ABOVE CRITICAL LEVELS THROUGH
THE PERIOD, SO NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  66  78  68 / 10 10 10 10
FORT LAUDERDALE  78  70  79  71 / 20 10 10 10
MIAMI            78  68  77  68 / 50 10 10 10
NAPLES           81  60  82  62 / 10 -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 7 PM EST THIS EVENING FOR COASTAL
     BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR BISCAYNE
     BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
     BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF
     THE BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR GULF
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
     20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...10/CD
Hazardous weather outlook, Nov 30, 9:43 AM EST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
943 AM EST FRI NOV 30 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
010545-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
943 AM EST FRI NOV 30 2012

...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES...
...HAZARDOUS BOATING CONDITIONS DUE TO WINDS AND SEAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: HAZARDOUS SWIMMING CONDITIONS WILL BE EXPECTED TODAY
DUE TO MODERATE SURF AND ONSHORE WINDS ALONG THE EAST COAST BEACHES
OF SOUTH FLORIDA.

FLOODING: MINOR OVERWASH ONTO THE VULNERABLE SECTION OF A1A IN
THE FORT LAUDERDALE BEACH AREA WILL REMAIN POSSIBLE DURING HIGH
TIDE DUE TO SLIGHTLY HIGHER THAN NORMAL WATER LEVELS...GUSTY
ONSHORE WINDS AND MODERATE SURF. THE NEXT HIGH TIDE WILL BE LATER
THIS EVENING.

WAVES: SEAS RANGING FROM 5 TO 7 FEET WILL PERSIST THROUGH THE
PERIOD WITH OCCASIONALLY HIGHER SEAS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BREEZY NORTHEAST WINDS WILL CONTINUE TO AFFECT SOUTH FLORIDA
THROUGH THE WEEKEND. THIS WILL CONTINUE THE INCREASED RISK OF RIP
CURRENTS ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.